Alert archive / Puerto Rico / Flash Flood Watches in 2006
Flash Flood Watch 30, NWS JSJ
NWS JSJ issued this flash flood watch at Oct 19, 2006, 10:34 AM CDT. It took effect at Oct 19, 2006, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2006, 10:34 AM CDT (15:34 UTC)
- In effect from
- Oct 19, 2006, 11:00 AM CDT
- Expired
- Oct 19, 2006, 7:23 PM CDT
- In force
- 8 hr
- Issued by
- NWS JSJ
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Oct 19, 3:46 AM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Oct 19, 3:46 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 446 AM AST THU OCT 19 2006 .DISCUSSION...QUICKSCAT DATA LAST NIGHT INDICATED THE LOW PRESSURE CENTER THAT HAVE LINGERED SINCE SEVERAL DAYS AGO...JUST NORTH OF PUERTO RICO. THIS WAS IN GOOD AGREEMENT TO THE GFS40 SOLUTION NEAR THAT TIME. THE 200MB STREAMLINES/WINDS ANALYSIS CONTINUED TO SHOW AN UPPER LEVEL TROUGH NORTHEAST OF THE ISLANDS. 225MB-100MB SATELLITE DERIVED WINDS ALSO SHOWED SPEED CONVERGENCE TO THE WEST OF THE TROUGH CENTER AND ACTIVE WEATHER IN THE VICINITY OF THE U.S.V.I....THE NORTHERN LEEWARD ISLANDS AND OVER THE ATLANTIC WATERS. THE PERSISTENT LOW PRESSURE NORTH OF PUERTO RICO WILL CONTINUE IN THE VICINITY WITH A TREND TO SLOWLY MOVE AWAY OF THE LOCAL AREA LATE FRIDAY OR SATURDAY. WHILE THIS HAPPENS...STRONG DIFLUENCE ALOFT WILL RESULT IN ACTIVE WEATHER OVER THE ATLANTIC AND IN THE VICINITY OF THE U.S.V.I. LATEST GUIDANCE SUGGEST THAT A SIMILAR SCENARIO WILL PERSIST UNTIL FRIDAY OR EARLY SATURDAY WHEN THE SURFACE LOW NORTH OF PUERTO RICO IS EXPECTED TO EXIT TO THE NORTH...AWAY OF THE AREA. ALL THIS WILL RESULT IN A LOW LEVEL SOUTH FLOW WHICH MAY INDUCE AFTERNOON PRECIPITATION IN THE NORTH...NORTHEAST AND EAST SECTIONS OF THE ISLANDS TODAY AND FRIDAY. && .SYNOPSIS...LOW PRESSURE AT THE SURFACE JUST NORTH OF SAN JUAN AND A TROUGH ALOFT EXTENDING NORTHEAST INTO THE ATLANTIC WILL KEEP UNSETTLED WEATHER OVER THE LOCAL AREA WITH ACTIVITY FOCUSING OVER THE WATERS SURROUNDING THE U.S. VIRGIN ISLANDS THROUGH THURSDAY AND POSSIBLY INTO FRIDAY AND SATURDAY. ACTIVE WEATHER WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WILL CONTINUE ACROSS PARTS OF THE REGIONAL WATERS THROUGH AT LEAST FRIDAY && .MARINE...UNSETTLED WEATHER OVER THE EASTERN WATERS AND THE ATLANTIC WATERS CAN PRODUCE DANGEROUS MARINE CONDITIONS WITH ROUGH SEAS IN THE VICINITY OF THE SHOWERS AND FREQUENT LIGHTNING WHICH MAY BE INTENSE. && .AVIATION...PERIODS OF LOW CEILING AND REDUCED VISIBILITIES WITH SCATTERED TO NUMEROUS SHOWERS ARE POSSIBLE TODAY MAINLY FOR THE NORTH AND EAST SECTIONS OF PUERTO RICO AND OVER THE U.S. VIRGIN ISLANDS. && .HYDROLOGY...ADDITIONAL RAINFALL EXPECTED TODAY MAY AGAIN RESULT IN FLOODING PROBLEMS ACROSS THE SAN JUAN METROPOLITAN AREA AND SOME RIVERS GETTING OUT OF THE BANKS. && .CLIMATE...CURRENT MONTH HAS BEEN A RAINY ONE IN SAN JUAN. MONTH TO DATE 8.27 INCHES OF RAIN HAVE BEEN MEASURED. THIS IS 5.42 INCHES ABOVE THE NORMAL VALUE OF 2.85. YEAR TO DATE...12.45 INCHES OF RAIN ABOVE THE NORMAL VALUE HAVE BEEN MEASURED AT THE LMM INTERNATIONAL AIRPORT. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 90 78 / 70 40 50 40 STT 87 79 87 79 / 70 70 70 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11
Hazardous weather outlook, Oct 19, 5:30 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU OCT 19 2006 PRZ001>013-AMZ710>750-201000- 630 AM AST THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND SMALL STREAM FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-201000- 630 AM AST THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND GUT FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:20 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 18, 8:56 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 18, 11:58 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 19, 2:40 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 19, 3:40 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 19, 6:17 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 19, 6:47 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 19, 6:10 AM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2006Flash Flood Watches in U.S. Virgin Islands, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.